72.7K members
1.2M posts
cancel
Showing results forΒ 
Search instead forΒ 
Did you mean:Β 

Anyone on Tamoxifen and happy?

10 REPLIES 10
Nettedarling
Member

Re: Anyone on Tamoxifen and happy?

I've been taking Tamoxifen since mid Feb 2015, so very early into my 5 year treatment & I feel I should add that I am taking it as a preventative treatment. I have noticed lots of changes. I am 43 & my periods stopped immediately....until today!! I have hot sweats daily, sometimes more than one a day & almost every night, the top of my legs & hips ache constantly & can be very stiff. Despite me going to at least 1 class a day at the gym I am gaining weight and I go to the toilet a lot more (including in the midde of the night). Finally I seem to bruise a lot quicker & the veins in the back of my knees are definitely becoming more & more noticeable.
I have just changed my tamoxifen brand so will see what, if any, difference this makes yo how I am feeling. Here's hoping. Good luck to everyone xx
nat22914
Member

Re: Anyone on Tamoxifen and happy?

Hi all

I've been on tamoxifen for 2 months I know its not long but as others have said I've has the odd hot flush and ache in the morning but other than that nothing I've actually lost a stone with slimming world in the last 8 weeks since i started so definitely not a given with the weight gain !!

Take care
Nat xx
Charity11
Member

Re: Anyone on Tamoxifen and happy?

Hi all hope you don't mind me chipping in.  I have been taking tamoxifen since end January 2015. Apart from night sweats can't say I've noticed any other side effects. I lost my hair September last year due to chemo, this has grown back thicker and had my first cut last week. No periods since August last year but put this down to chemo too. I am 53.

 

Charity xx

Jobey68
Member

Re: Anyone on Tamoxifen and happy?

I've been on it two months now and haven't had any really side effects, an odd hot flush but nothing major and annoyingly my periods haven't stopped either! That was one SE I was looking forward too and certainly no weight gain, I lost loads after being diagnosed and am trying to put some back on but haven't gained and ounce yet! Xx Jo
Debs-
Member

Re: Anyone on Tamoxifen and happy?

Hi, I've been on Tamoxifen for 9mths with no problems . Like you I was dreading going on it and it was stressing me out but I feel no different and have even managed to lose a stone (by cutting out junk food) while on it. All the best 😊
Kiki2
Member

Re: Anyone on Tamoxifen and happy?

I've been on tamoxifen since March. Take it at night and apart from a few night sweats haven't had any trouble. Always have to watch my weight anyway but haven't noticed any unjustified gain! Was hoping it might stop my periods which are always heavy but unfortunately that hasn't happened though I do seem to be going 5 wks between instead of 28 days which is a slight bonus !! Xx
catchpole
Member

Re: Anyone on Tamoxifen and happy?

Hi 

 

See my comments on the thread of ladies with weight gain etc. I suppose i was so overjoyed to not have to have chemo and lose my hair, i had short dark  hair most of my life but at 60 when women "are not supposed to have longer hair"lol  i thought what the hell ill grow it and i did and to cover the grey dyed it red,you cant really go back to dark brown, not flattering.  Ive always loved it and the idea of losing it was very traumatic to me, So i didnt worry to much about the tamoxifen. Have to say in 4 months,  apart from night sweats and odd hot flush and that seems getting better with evening primrose oil and slight pain in my thigh joint if i sit on hsrd surface too long, have noticed none,  Ive never had a weight problem and still havent, still a size 8.sorry mael ive always been naturally skinnylol  But honestly dont look for the side effects, Its the drug that hopefully will keep us free of this damm disease.  ive never been one for side effects much i have to say, probably why i got breast cancer i was on HRT with any effects far too long.June

mael
Member

Re: Anyone on Tamoxifen and happy?

Ahahahah, ladies, you rock. Thank you for the positive testimonials. And yes, Kittkatt, you're right, the best way to deal with the side effects is to not go looking for them. Anyway, as soon as I am healed from the op, I am going for a healthy diet (easier said than done, but even my current diet too shabby ain't -- sadly I am a disgustingly easy keeper and have been watching my calories all my life). For the hair, my hair are a mess anyway, ultra thick and ultra dry, and since I went through an early menopause, they require more dye than a wool factory. I may even take the hard line approach, cut them short and wear a wig.

 

This thing is already taking its toll but I won't let it take over my life. I have a business to run, two cats to mind and much pleasure to be had still. Take care, xxxx mael

GBC
Member

Re: Anyone on Tamoxifen and happy?

Hi Mael
Like you I was dreading the side effects of Tamoxifen but now I've transferred those worries to Letrozole as I think I am going to be changed to this hormonal drug at my next oncology appointment. I have to say after initially suffering a few hot flushes, often at night, and feeling a bit stiff and creaky in the morning, I am perfectly happy on Tamoxifen. My weight is also exactly the same as it has ever been. I eat and drink as carefully as I can, but I am by no means an anger, especially when it comes to a G&T or a glass or two of red wine, and my weight has carried on very much as before. My hair is, if anything, a bit thicker since I had chemo and much to many people's irritation I haven't got one single grey hair even though I am 58 this birthday. All-in-allallmy worries about Tam were unfounded. In fact after the first couple of months I stopped having any symptoms at all. Good luck.
Gay x
Kittkatt
Member

Re: Anyone on Tamoxifen and happy?

Hi Mael, I've only been on Tamoxifen for 5 months and like you, dreaded the side effects - big one I worried about was thinning hair since it's pretty fine to start with. Unless you call no periods a side effect, I can honestly say I haven't had any. I did start taking a hair, skin and nail supplement and using Plantur caffeine shampoo to hopefully preempt hair problems - of course I have no way of knowing if they have helped or if I wouldn't have had an issue anyway but I'm keeping going with them. My weight hasn't changed despite failing in my resolution to eat better.
Of course things might change but the best advice I was given on side effects was "don't go looking for them" .
Hugs,
Kitt
X
mael
Member

Anyone on Tamoxifen and happy?

Of my current treatment plan, this is the thing that scares me most. I see a lot of people complaining of annoying side effects and vain me is mostly afraid of the weight gain. Is there someone who is on Tamoxifen and is doing well without too many side effects? And what do you do to manage the situation?